Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 7, NWS Lake Charles, LA

January 31, 2021

NWS Lake Charles, LA issued this small craft advisory at Jan 31, 2021, 2:47 AM CST. It took effect at Jan 31, 2021, 10:00 AM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2021, 2:47 AM CST (08:47 UTC)
In effect from
Jan 31, 2021, 10:00 AM CST
Expired
Feb 1, 2021, 4:00 PM CST
In force
30 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

009 
WHUS74 KLCH 310847
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
247 AM CST Sun Jan 31 2021

GMZ450-452-455-470-472-475-311700-
/O.NEW.KLCH.SC.Y.0007.210131T1600Z-210201T1200Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
247 AM CST Sun Jan 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM
CST MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 feet expected.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...From 10 AM this morning to 6 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
836 
WHUS74 KLCH 312033
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
233 PM CST Sun Jan 31 2021

GMZ450-452-455-470-472-475-011000-
/O.EXT.KLCH.SC.Y.0007.000000T0000Z-210201T1500Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
233 PM CST Sun Jan 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 feet.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...Until 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
222 
WHUS74 KLCH 010324
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
924 PM CST Sun Jan 31 2021

GMZ450-452-455-470-472-475-011130-
/O.CON.KLCH.SC.Y.0007.000000T0000Z-210201T1500Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
924 PM CST Sun Jan 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 feet.

* WHERE...Portions of the Gulf of Mexico.

* WHEN...Until 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
685 
WHUS74 KLCH 010923
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
323 AM CST Mon Feb 1 2021

GMZ430-432-011730-
/O.NEW.KLCH.LO.Y.0008.210201T0923Z-210201T2200Z/
Sabine Lake-Calcasieu Lake-
323 AM CST Mon Feb 1 2021

...LOW WATER ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...Abnormally low water levels.

* WHERE...Sabine Lake and Calcasieu Lake.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Below normal water levels will result in hazardous
  navigating conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ450-452-455-470-472-475-011730-
/O.EXT.KLCH.SC.Y.0007.000000T0000Z-210201T2200Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
323 AM CST Mon Feb 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
740 
WHUS74 KLCH 012059
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
259 PM CST Mon Feb 1 2021

GMZ430-432-012200-
/O.CAN.KLCH.LO.Y.0008.000000T0000Z-210201T2200Z/
Sabine Lake-Calcasieu Lake-
259 PM CST Mon Feb 1 2021

...LOW WATER ADVISORY IS CANCELLED...

Water levels have improved above low water criteria.

$$

GMZ450-452-455-470-472-475-012200-
/O.CON.KLCH.SC.Y.0007.000000T0000Z-210201T2200Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
259 PM CST Mon Feb 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...Winds of 15 to 25 kts with higher gusts.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 9:25 PM CST, 5 hours 22 minutes earlier.

Area forecast discussion, Jan 30, 9:25 PM CST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
925 PM CST Sat Jan 30 2021

.UPDATE...
Scattered light showers continue to develop ahead of a frontal
boundary. The moisture ahead of this front only extends up to
around 800 mb based on the 00Z KLCH RAOB so nearly all shower
activity this evening into early Sunday morning will be very
light.

The actual frontal boundary still looks to be preceded by a
dryline presently analyzed from east of Dallas to near San
Antonio. Dewpoints across the dryline are separated by about 40
degrees. The location of the actual frontal boundary is a bit more
ambiguous, but the materially cooler air is still back across
central Texas this evening.

The only changes to the forecast this evening was a slight upward
adjustment of tonight's lows to account for the somewhat delayed
cooler air. The sharply falling dewpoints and clearing skies
during the predawn hours are still expected to allow temperatures
to drop back into the low to mid 50s before sunrise.

Jones

&&

.PREV DISCUSSION... /issued 516 PM CST Sat Jan 30 2021/

DISCUSSION...
00Z TAFS.

AVIATION...
S winds ~12-14kts with gusts just over 20 kts will continue this
evening, diminishing to around 6 kts near the frontal trough after
06z. Expecting ceilings to lower to MVFR by 04z this evening, and
IFR by 08z. VCSH will continue this evening and early overnight
ahead of the frontal passage. Winds will gradually become
northwest and increase to around 14-17 kts with gusts 22-25 kts by
15-18z Sunday.

DML

PREV DISCUSSION... /issued 354 PM CST Sat Jan 30 2021/

SYNOPSIS...
Gusty southerly winds have developed this aftn, with sustained
speeds flirting with advisory criteria in a few spots. Winds have
strengthened in response to a deepening sfc low that has skirted
the KS/OK border and is approaching SW MO. Sfc dewpoint and
temperature analyses suggest a dryline extends from the sfc low
southward into eastern TX, with the main front lagging back acrs
Nrn/Wrn TX. The drier airmass behind the dryline/pre-frontal
trough is distinctly noted on visbl satellite imagery. Meanwhile,
convective formation has been relatively modest although the
regional radar mosaic shows a band of very light showers extending
acrs NW LA into E Cntl TX.

24

DISCUSSION...
Expect showers will gradually increase in coverage through late
aftn and into the evening as the pre-frontal trough and cold front
move into the area. Fcst soundings continue to show a warm and
dry layer aloft (abv 850 MB as well as limited instability acrs
the area. In addition, better dynamics/forcing are focused north
of the area so continue to expect convection mainly in the form of
showers, with coverage mainly limited to sctd at best for most of
the area. Showers may become more numrs acrs Cntl and S Cntl LA
late tonight as the front encounters slightly better moisture.

Sharply drier air behind the front will bring a quick end to
precip by early Sunday morning. A secondary shortwave following on
the heels of the initial midlevel low over the cntl CONUS will
carve a more amplified trough over the eastern states Sunday into
Monday. Deep northwesterly flow developing over the area will
bring an elongated ridge of high pres into the region, and this
pattern will prevail through Wednesday with dry weather and near
or slightly below avg temperatures expected.

A warming trend will commence on Wednesday as the sfc high moves
east. The pattern aloft will deamplify and trend more progressive,
as a northern stream shortwave transits the northern plains,
helping the push a front into the region. Meanwhile, a southern
stream trough will approach Baja California. The front will
gradually stall acrs the region as it encounters W to SW flow
aloft downstream of the Baja trough. Beyond Wednesday, guidance
solutions become increasingly divergent with respect to the
evolution of the Baja trough and the corresponding timing of the
front. NBM pops suggest a small chc of rain returning by Thursday
aftn, increasing to chc Thursday night with the highest Pops acrs
the northern zones and closer to where the stalled boundary is
expected. The NBM then maintains a low chc of rain into the
weekend, although the latest GFS/ECMWF suggest the front will
finally slide east, with drier air moving into the region by
Saturday (Canadian on the other hand keeps precip over the area).
Expect details will become better refined as the event gets
closer.

24

MARINE...
Modt southerly winds will continue until passage of a cold front
late tonight into early Sunday morning. SCEC conditions will
persist. a band of sctd showers can be expected primarily along
the front as it moves east over the coastal waters. Much drier air
will follow the front with gusty west to northwest winds
developing. NW winds will strengthen late Sunday into Monday, with
SCA conditions expected. Winds and seas will diminish by Tuesday
as sfc high pres settles over the region. Winds will veer back to
the east then southeast by midweek as the high moves east.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  67  52  58  35 /  10  50   0   0
LCH  70  56  64  39 /  10  60   0   0
LFT  70  60  64  39 /  10  70  10   0
BPT  71  55  65  39 /  20  40   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through Sunday afternoon for GMZ470-
     472-475.

     Small Craft Exercise Caution from 6 AM CST Sunday through Sunday
     afternoon for GMZ450-452-455.

&&

PUBLIC...66
Hazardous weather outlook, Jan 30, 3:59 PM CST, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
359 PM CST Sat Jan 30 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-312200-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
359 PM CST Sat Jan 30 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Gusty southerly winds will persist until passage of a cold front late
tonight. Showers are also expected to become scattered as the front
moves through the region.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-312200-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
359 PM CST Sat Jan 30 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Small craft should continue to exercise caution as south winds 15 to
20 knots will prevail, especially over the coastal waters beyond 20
nm.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A cold front will move through the region late tonight into early
Sunday, followed by strong offshore flow and rough seas. Small Craft
Advisories will likely be required from Sunday into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.